MAUDE Adverse Event Report: DJO, LLC COMPEX; STIMULATOR, MUSCLE, POWERED, FOR MUSCLE CONDITIONING

DJO, LLC COMPEX; STIMULATOR, MUSCLE, POWERED, FOR MUSCLE CONDITIONING
Model Number 11-2137
Medical Device Problem Code Fire (1245)
Health Effect - Clinical Code No Patient Involvement (2645)
Date of Event 09/24/2018
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Serial number: requested, but unavailable.
 
Event or Problem Description
It was reported that there was a shortage in the compex device that caused it to catch fire and spread to the end user's kitchen table.The device was stored in the box it came in with the pads and instructional paper on top of the end user's kitchen table.The device was charged beforehand, but it was disconnected while in the box.Nothing was burned besides the kitchen table, but a lot of smoke spread throughout the house.No one was at the house during the accident except for the end user's dog, whom a veterinarian confirmed was unharmed.Firefighters were called to the scene to extinguish the fire.The involved fire department is reportedly unable to return the device.
 
Additional Manufacturer Narrative
The report from the responding fire department states "it appeared fire started from faulty electro muscle stimulator inside a box with papers." however, there is no evidence that a technical investigation of the device was performed.The device is not available for investigation.The end user originally stated the fire department took the device.However, when contacting the fire department, djo was informed that the device was not removed from the end user's home.The end user was then contacted and stated that the device was removed by the cleaning company and subsequently discarded.A root cause of the fire cannot be determined, nor can it be conclusively traced to the compex unit.The risk documentation and safety certifications were reviewed and found to be acceptable.

Brand Name
COMPEX
Common Device Name
STIMULATOR, MUSCLE, POWERED, FOR MUSCLE CONDITIONING
Manufacturer (Section D)
DJO, LLC
1430 decision street
vista CA 92081 9663
MDR Report Key7939691
Report Number3012446970-2018-00007
Device Sequence Number16647801
Product Code NGX
UDI-Device Identifier00888912000260
UDI-Public00888912000260
Combination Product (Y/N)N
Initial Reporter StateTX
Initial Reporter CountryUS
PMA/510(K) Number
K170918
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source consumer
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup
Report Date (Section B) 11/14/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Lay User/Patient
Device Model Number11-2137
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 09/24/2018
Supplement Date Received by Manufacturer11/01/2018
Initial Report FDA Received Date10/05/2018
Supplement Report FDA Received Date11/14/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1